Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 9, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jun 11, 2005, 6:00 PM MST for Coconino County, Arizona. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2005, 6:00 PM MST (01:00 UTC)
- Expired
- Jun 11, 2005, 6:33 PM MST
- In force
- 33 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 63 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.0 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 316 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1608 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 120100 SVRFGZ AZC005-120130- /O.NEW.KFGZ.SV.W.0009.050612T0100Z-050612T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 600 PM MST SAT JUN 11 2005 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA * UNTIL 630 PM MST * AT 555 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR MOUNTAINAIRE...OR ABOUT 11 MILES SOUTH OF FLAGSTAFF...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WINONA BY 620 PM MST ANGELL BY 625 PM MST TWIN ARROWS AND MILEPOST 220 ON I-40 BY 630 PM MST LAT...LON 3503 11177 3490 11168 3507 11121 3526 11134 $$
2 follow-up statements
000 WWUS55 KFGZ 120117 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 617 PM MST SAT JUN 11 2005 AZC005-120130- /O.CON.KFGZ.SV.W.0009.000000T0000Z-050612T0130Z/ COCONINO AZ- 617 PM MST SAT JUN 11 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM MST FOR SOUTH CENTRAL COCONINO COUNTY... AT 612 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 8 MILES EAST OF MOUNTAINAIRE...OR ABOUT 11 MILES SOUTHEAST OF FLAGSTAFF...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MILEPOST 215 ON I-40...6 MILES SOUTHWEST OF TWIN ARROWS...6 MILES SOUTHEAST OF WINONA AND 6 MILES SOUTHWEST OF MILEPOST 220 ON I-40 BY 630 PM MST LAT...LON 3503 11177 3490 11168 3507 11121 3526 11134 $$
000 WWUS55 KFGZ 120133 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 633 PM MST SAT JUN 11 2005 AZC005-120140- /O.EXP.KFGZ.SV.W.0009.000000T0000Z-050612T0130Z/ COCONINO AZ- 633 PM MST SAT JUN 11 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL COCONINO COUNTY EXPIRES AT 630 PM MST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SMALL HAIL AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM. LAT...LON 3503 11177 3490 11168 3507 11121 3526 11134 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:45 PM MST, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 11, 2:45 PM MST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF 245 PM MST SAT JUN 11 2005 .SYNOPSIS...SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE AREA THROUGH THE EVENING...BEFORE GRADUALLY ENDING FROM THE WEST OVERNIGHT. HIGH PRESSURE WILL QUICKLY BUILD ACROSS THE AREA ON SUNDAY...WITH SHOWERS ENDING NEAR THE NEW MEXICO BORDER BY LATE MORNING. BY NEXT WEEK...HIGH PRESSURE WILL BRING A SIGNIFICANT WARMING TREND AND MOSTLY SUNNY SKIES TO THE REGION. && .DISCUSSION...ACTIVE DAY TODAY ACROSS NORTHERN AND CENTRAL ARIZONA AS A VIGOROUS S/WV TROUGH MOVES INTO THE UNSTABLE AND RELATIVELY MOIST AIRMASS ALREADY IN PLACE. THIS ACTIVITY WILL LIKELY CONTINUE INTO THE EVENING...GRADUALLY SWEEPING EASTWARD WITH THE PROGRESSION OF THE UPPER LEVEL TROUGH. THIS SYSTEM WILL EXIT THE STATE BY EARLY SUNDAY MORNING...WITH RAPID WARMING ALOFT TRAILING IT AS A RIDGE BUILDS OVER THE SOUTHWEST. THERE WILL BE NO MORE POPS EXPECTED AFTER EARLY SUNDAY MORNING. THE RIDGE WILL THEN TAKE OVER THROUGH AT LEAST MID WEEK WITH STRONG WARMING...AND DRY CONDITIONS. THERE MAY BE SOME MID LEVEL MOISTURE RETURNING AROUND THE RIDGE BY WEDNESDAY OR THURSDAY...WE HAVE BROUGHT IN INCREASED CLOUD COVER ALONG THE NEW MEXICO BORDER FOR NOW...BUT NO POPS YET. SOUTHWEST WINDS WILL INCREASE LATE IN THE PERIOD AS A STRONG TROUGH DEVELOPS ALONG THE WEST COAST...BUT ARIZONA WILL REMAIN WARM THROUGH THE END OF THE WEEK. PETERSON. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
In the hours before
Local storm report, Jun 11, 5:02 PM MST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
502 PM MST SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL 6 WNW MUNDS PARK 34.97N 111.74W
06/11/2005 0.75 INCH COCONINO AZ PUBLIC
&&
JJNearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.